Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

britishangel6

Members
  • Content Count

    38
  • Joined

  • Last visited

Community Reputation

0 Neutral

About britishangel6

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female
  1. This is kind of embarrassing but I don't know who else to ask. When I am really cold I tend to sweat profusely under my arms and these episodes come in spurts but the tendency generally lasts over a week. When the sweat is wet it doesn't smell but it's bad once it dries. It doesn't seem to take long (A couple wears when this occurs) and then I can no longer get the smell from my shirt. (And this is different than when I sweat from heat- don't have this problem then, very bizarre.) Anyone know how to wash out the smell so I don't have to through away my clothes. I have tried changing deodorants/anti-perspiratants and placing a barrier between my skin and clothes but it's hard to make it stay in place and awkward. I've even gotten a surgical disinfectant for my armpits in case it was due to bacteria already on my underarm and tried rubbing alcohol after showering as well. I have also washed the clothing immediately (when able), washed in hot water, in vinegar, pre-washed, scrubbed.
  2. I would urge you to see a POTS/dysautonomia specialist if at all possible, Mayo or Vanderbilt.
  3. Kriss444- "Bad news is she said I really need to move. Living in the midwest is only going to aggravate my condition. Until then we will have to treat with meds and hopefully once things calm down I might be able to wean off of them." I was told moving to a colder climate would help as well (Floridian born and raised) but they didn't presume tell me I needed to move. Not long afterwards my husband's job took us to DC and I did notice an improvement but I hate the cold! Still, I can be in a store and feel dizzy, foggy, nauseous and when the cold air hits my face it improves. Far from a "cure" though so try not to feel bad about uprooting everything for a 'maybe' help. I am glad you are happy with the way things are progressing. It's nice when we get good/uplifting news. Did she say why no NSAIDS?
  4. In many cases AI and inflammation are undeniably linked. Lyme disease has remained controversial but it's not an autoimmune disease causing inflammation like so many other AI Dx. (Tangent) I have read theories that POTS may be related to inflammation and after having seen many different Dx be treated successfully with IVIG (worked in hospital at one time) I'd love to give it a try but it's leap, I don't really have any concrete link and haven't heard it ever suggested. IVIG is used to treat lyme in some cases and for prolonged periods (if the doctor is willing to risk repercussions as mentioned in an earlier post).
  5. In regards to Vit D levels, there are US tolerable upper limits too and some of the dosage listed are way above it. While some people will surely need abnormally high levels, this would be the rarity instead of the norm. Too much Vitamin D can be toxic but I don't know of established parameters for toxicity. The following is a link from the National Institute of Health site with an abstract and notes tolerable daily upper limit as 250 mug (10,000 IU)/d of vitamin D(3). http://www.ncbi.nlm.nih.gov/pubmed/18290725 Also, FYI: "An excess of vitamin D causes abnormally high levels of calcium in the blood. This can severely damage the bones, soft tissues, and kidneys over time. It is almost always caused by forms of vitamin D that need a doctor's prescription." From NIH and signs of toxicity: constipation, decreased appetite, dehydration, fatigue, irritability, muscle weakness, vomiting.
  6. Propanolol and Klonopin aren't meant to stop panic attacks. The propanolol definately not, the klonopin has a side effect that can sedate so that could help in theory but it's not meant for that. I have had symptoms sitting and when the flare is really bad, also lying and it can sorta feel like anxiety. Sometimes I think the tachycardia/chest pain/palpitations themselves can make me a bit anxious; I know I'm ok but it's disconcerting.
  7. This was posted a while ago but I saw my PMD and he thought it may be related to the PRN status of propanalol (beta blocker). He spaced the dosing out slightly but made it scheduled and over time it improved. Then this summer I weaned off BB ok (in prep to get pregnant). After the first trimester I was told I can resume and when I did I began with episodes of SOB unrelated to exertion. It's improved now after titrating up to a constant dose. DIZZY- if respiratory is ruled out chances are oxygen won't help but out of curiosity, did you try it?
  8. My Pots often makes me feel cold disproportionate to the temperature. When it's really acting up the only way to get warm is hot water. Lately I am having these episodes daily, every time I wake up and usually once more later in the day. I wanted to know if anyone has tricks to staying comfortable? I don't keep the house hot because I know it makes it worse (and my husband runs hot) but lately I've been in at least 3 layers, often under a sheet, electric blanket, and comforter and half the time a hat. The thermostat is 72! I used to lay on a heat pack and it worked great when I would go to bed but I'm pregnant now so that isn't an answer and I'd like to tolerate getting out of bed a bit more on my otherwise 'good' days.
  9. I had to laugh when I read this. While a atrribute my clumsiness to POTS and know it's worse when I flare I hadn't even thought about walking into people you mean to walk beside. I've done that for years.
  10. Potsies are more likely to have dizziness, weakness, ect when raising your arm(s) above your head. When I was finally getting my doctor to listen to me I found an article but can't seem to find anything now, sorry. When I went for my TTT the cardiologist did the test mentioned in the article; if I recall it was just occluding one of the arteries in my neck with his hand and observing my vital sign responses and asking me about symptoms (while laying down). Essentially, I think the problem can be that when you move your arm up it can partially occlude or compress an artery from your body up to your brain, which leads to decreased blood flow and causes the complaints. It's not progressive or anything to add extra fear, just avoid those activities. Tpapkik- I was scared when I first got diagnosed too. I was very happy for along-awaited answer but with all the reading online we do we find some very scary conditions that can appear similar to POTS earlier on. However, POTS is to be diagnosed only after those other conditions are ruled-out. Also, having a brain MRI should give you a lot of reassure as many of the scarier conditions would show. Good luck.
  11. Kalamazoo- It makes sense, sadly, that with diarrhea the POTS is worse. While I can't say the cause it will increase fluid loss and electrolytes; since we're all big on liquids it's bound to "hurt" us.
  12. Once I went to Vandy as a research patient and was told I don't need neuro so I don't have one. The docs claimed to be familiar with POTS... I am able to contact Vandy to run things by their neuro though. I did let them knno but they didn't mention that they were aware of it. Once I looked into it further, too late, I understand, at least vaguely, that it's probably not the best drug class for POTS patient. Thanks everyone.
  13. If you had POTS prior to pregnancy, how long did it take to return to pre-pregnancy state and did you breastfeed?
  14. Please be aware that natural things (I'm talking supplements, pills, ect) can be just as dangerous as chemicals. Many POTS patients respond very badly to melatonin for example. I have not had her experience, but she should get cardio work-up to rule out anything dangerous and TTT to confirm POTS. If that's the case, from what I've read, been told, researched, the tachycardia in-and-of-itself isn't harmful...but she needs a work-up.
  15. I want everyone to be aware but please do NOT make changes or decisions without speaking with your prescribing physician. I was prescribed scopolamine patch as an adjunct for morning sickness. I asked about risks, read the pamplet CVS provided, ect. It was as needed so when my nausea and vomiting improved I removed the patch. Well, long story short, this medication can cause withdrawal symptoms! (Usually when using more than 3 days from what I've read but I with dysautonomia we could be more sensitive?) My physicians weren't even aware! I will be contacting CVS regarding the lack of the warning and requesting a physician pamplet so I can provide it to my physician! http://www.transdermscop.com/prescribing-information.htmhttp://www.transdermscop.com/prescribing-information.htm When I experienced symptoms I looked online and found the reference from the drug manufacturer (as well as many forums reporting/discussing withdrawal). I experienced hypotension (80's/40's while laying with legs raised), dizziness, nausea, vomiting, headache, and brain fog. It does not occur immediately and lasts for about a week although by day 4-5 I was significantly improved from the worst of it. This is most often given for nausea prevention pre-op and motion sickness.
×
×
  • Create New...